MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath device was used a rigid ureteroscope procedure performed on (b)(6) 2022.During the procedure, the device entered the patient and could not cross the lesion.It was noted that the sheath was found to be fracture.The procedure was completed with another navigator access sheath device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath device was used a rigid ureteroscopy procedure performed on august 25, 2022.During the procedure, it was noticed that the sheath was fractured and could not cross the lesion.The procedure was completed with another navigator hd access sheath.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath fractured.Block h10: investigation result: the returned navigator hd device was analyzed, and a visual evaluation noted that both sheath and dilator were in a good shape.Functional evaluation was performed, and the sheath and dilator surfaces were moistened with water.The dilator did not become slippery indicating coating was missing on the dilator.The same thing happened to the sheath, the proximal end became slippery without problems; however, some stiffness was felt in some areas of the distal end and tip.Microscopic examination was performed, and the device was observed before moistened with water and after moistened; it was found that different sections of the sheath and dilator were (voids) without coating.No other problems with the device were noted.The reported event of sheath fractured was not confirmed.It is possible that once the sheath and dilator coating get activated, it could have interacted with other devices, touching each other and sticking.Additionally, this could lead to voids in coating once separated consequently affecting the performance of the device.However, this event is still under investigation to identify the conclusion code for the coating problem.Taking all available information into consideration, the most probable root cause is conclusion not yet available as a conclusion has yet to be established by spencer manufacturing, design and cis team.Block h11: correction: block b5 (describe event or problem) and h10 (additional mfr narrative).
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath fractured.Block h10: investigation result: the returned navigator hd device was analyzed, and a visual evaluation noted that both sheath and dilator were in a good shape.Functional evaluation was performed, and the sheath and dilator surfaces were moistened with water.The dilator did not become slippery indicating coating was missing on the dilator.The same thing happened to the sheath, the proximal end became slippery without problems; however, some stiffness was felt in some areas of the distal end and tip.Microscopic examination was performed, and the device was observed before moistened with water and after moistened; it was found that different sections of the sheath and dilator were (voids) without coating.No other problems with the device were noted.The reported event of sheath torn material was not confirmed due to a torn was not detected during the analysis and neither a related issue with the reported allegation, additionally, the issue found is related with their coating (sheath and dilator), not a torn.As per replicate, if force is applied on the sheath surface once the device coating is activated, the coating can be removed, causing voids along the sheath.The encountered failure was able to be re-created moreover, there was no evidence of a misuse, however it is possible that the force applied during the manipulation on the device once it had the coating activated caused the voids on the sheath, once voids are in the sheath, it would affect the performance of the device.During manufacturing the coating mandrel plug is inserted into tipped end of dilator and it is repeated for up to 18 times to fill cassette, then the mandrel is attached to quick connect adapter of sheath cassette and it is repeated for up to 18 times to fill cassette, the front door of coating machine is opened and the cassette is loaded on coating machine carrier, it is confirmed level of solution in each solution tube is at transition line with solution tube dip stick, it is confirmed that the liquid level is at the transition line with the solution tube dip stick, it is confirmed door is shut when machine prompts, the door of coating machine is opened after completion of cycle, the cassette is unloaded from coating machine carrier, the cassette is placed on cassette holding rack and it is confirm that all plug taper mandrels are in place in the tip of the dilator, the dilator/sheath are removed from cassette and they are inspected for no solution trapped in dilator/sheath and dilator/sheath are inspected per cosmetic procedure.These steps of the process would assure the proper coating on the sheath and dilator.Taking all available information into consideration, the most probable root cause is unintended use error cause or contributed to event.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key16122501
Report Number3005099803-2022-08071
Device Sequence Number15552688
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberM0062502230
Device Catalogue Number250-223
Device Lot Number0028144702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/10/2023
12/18/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/08/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight70 KG